Have I been silly?

I have been diagnosed with lupus and have been prescribed hydroxy and methoject I'm on the highest dose of methoject 25mg once a week. I am a full time mother and student. I was based away from home for the last few months and very busy working and only getting home at the weekend to see my son. Normally when I take methoject I'm ill for two days so I stopped taking it while on placement and I feel I have been no worse off. I'm wondering now do I go back on it as it actually makes me feel worse or have I been silly ?

4 Replies

  • You shouldn't stop taking your medication without discussing it with your medical team and being closely monitored. Lupus can damage internal organs such as the kidneys with no pain, so this needs to be checked if the condition isn't being controlled.

  • You might think you are ok, but disease activity left unchecked can seriously damage internal organs. Talk it through with medical staff. I recently changed to mycophenolate as methotrexate stopped being effective. If it makes you feel ill, ask to try a different drug.

    Good luck

  • I have been on methoject for a while. I have found that though it makes me sick for about 2 days I feel better in the long run. But I'm a stay at home mom with 3 kids so our situations are a bit different. I wouldn't stop taking it.

  • I tried Methotrexate and felt so much worse with nausea and eye problems not to mention the muscle pain. I was strongly urged to persevere by Rheumatology. I stuck it for 5 weeks before flatly refusing to take it again. At this point, everyone just said 'Ok, let's try Mycophenolate' with no argument or persuasion to continue MTX. I have had no side effects whatsoever from the Mycophenolate. Best of luck whatever you decide. Clare

You may also like...